Advertisement

Generic vanishing for semi-abelian varieties and integral Alexander modules

  • Yongqiang Liu
  • Laurentiu MaximEmail author
  • Botong Wang
Article
  • 30 Downloads

Abstract

We revisit generic vanishing results for perverse sheaves with any field coefficients on a complex semi-abelian variety, and indicate several topological applications. In particular, we obtain finiteness properties for the integral Alexander modules of complex algebraic varieties mapping to semi-abelian varieties. Similar results were recently derived by the authors by using Morse-theoretic arguments.

Keywords

Semi-abelian variety Perverse sheaf Character Generic vanishing theorem Integral Alexander module 

Mathematics Subject Classification

14F17 14K12 32S60 

Notes

Acknowledgements

We are grateful to Zhixian Zhu for useful discussions. The authors thank the Mathematics Departments at East China Normal University (Shanghai, China) and University of Science and Technology of China (Hefei, China) for hospitality during the preparation of this work. The first author is partially supported by Nero Budur’s research project G0B2115N from the Research Foundation of Flanders. The second author is partially supported by the Simons Foundation Collaboration Grant #567077 and by the Romanian Ministry of National Education, CNCS-UEFISCDI, grant PN-III-P4-ID-PCE-2016-0030. The third author is partially supported by NSF grant DMS-1701305.

References

  1. 1.
    Bhatt, B., Schnell, S., Scholze, P.: Vanishing theorems for perverse sheaves on abelian varieties, revisited. Sel. Math. (N.S.) 24(1), 63–84 (2018)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Budur, N., Liu, Y., Wang, B.: The monodromy theorem for compact Kähler manifolds and smooth quasi-projective varieties. Math. Ann. 371(3–4), 1069–1086 (2018)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Budur, N., Wang, B.: Cohomology jump loci of quasi-projective varieties. Ann. Sci. Éc Norm. Supér. (4) 48(1), 227–236 (2015)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Budur, N., Wang, B.: Cohomology jump loci of differential graded Lie algebras. Compos. Math. 151(8), 1499–1528 (2015)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Dimca, A.: Sheaves in Topology. Universitext, Springer, Berlin (2004)CrossRefGoogle Scholar
  6. 6.
    Eisenbud, D.: Commutative Algebra. With a View Toward Algebraic Geometry. Graduate Texts in Mathematics, 150. Springer, New York (1995)CrossRefGoogle Scholar
  7. 7.
    Gabber, O., Loeser, F.: Faisceaux pervers \(\ell \)-adiques sur un tore. Duke Math. J. 83(3), 501–606 (1996)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Iitaka, S.: Logarithmic forms of algebraic varieties. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 23(3), 525–544 (1976)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Katz, N., Laumon, G.: Transformation de Fourier et majoration de sommes exponentielles. Inst. Hautes Etudes Sci. Publ. Math. 62, 361–418 (1985)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Krämer, T.: Perverse sheaves on semiabelian varieties. Rend. Semin. Mat. Univ. Padova 132, 83–102 (2014)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Lazarsfeld, R.: Positivity in algebraic geometry. I. Classical setting: line bundles and linear series. Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], pp. 48. Springer, Berlin (2004)Google Scholar
  12. 12.
    Liu, Y., Maxim, L.: Characteristic varieties of hypersurface complements. Adv. Math. 306, 451–493 (2017)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Liu, Y., Maxim, L., Wang, B.: Topology of subvarieties of complex semi-abelian varieties. arXiv:1706.07491
  14. 14.
    Milnor, J.: Infinite cyclic coverings. In: 1968 Conference on the Topology of Manifolds (Michigan State Univ., E. Lansing, Mich., 1967), pp. 115–133, Prindle, Weber and Schmidt, Boston, Mass (1967)Google Scholar
  15. 15.
    Papadima, S., Suciu, A.: Bieri-Neumann-Strebel-Renz invariants and homology jumping loci. Proc. Lond. Math. Soc. (3) 100(3), 795–834 (2010)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Schürmann, J.: Topology of Singular Spaces and Constructible Sheaves, Monografie Matematyczne 63. Birkhäuser Verlag, Basel (2003)CrossRefGoogle Scholar
  17. 17.
    Shafarevich, I.R.: Basic algebraic geometry. 2. Schemes and complex manifolds, 2nd edn. Springer, Berlin (1994)CrossRefGoogle Scholar
  18. 18.
    Wang, B.: Algebraic surfaces with zero-dimensional cohomology support locus. Taiwan. J. Math. 22(3), 607–614 (2018)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsKU LeuvenLeuvenBelgium
  2. 2.Department of MathematicsUniversity of Wisconsin-MadisonMadisonUSA

Personalised recommendations